MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD QUANTUM PUMP CONSOLE; HEART LUNG MACHINE

SPECTRUM MEDICAL LTD QUANTUM PUMP CONSOLE; HEART LUNG MACHINE
Model Number QWS
Health Effect - Clinical Code Low Cardiac Output (2501)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the log review, the protected level was selected not safe flow level.Therefore the system would never enter safe flow level condition for the pump to drop to 25% flow.The csv file also confirmed the arterial flow was never modulating.It went from 5lpm to 0lpm.Level sensor received from customer and inspected by spectrum inc, after examining and testing the sensor no damage or malfunction was found.Patient was released from hospital after procedure the same day.
 
Event or Problem Description
Clinician reports that circuit began losing venous flow causing safe flow to engage.Clinician does not have a venous flow probe on his circuit so arterial flow dropped to 25% of last know flow.Clinician notes seeing arterial pump slow.Clinician also states that interlocked uf pump continued to spin at same rate despite arterial pump slowing.Clinician then states that protected flow level was hit and arterial pump stopped.Clinician states that interlocked uf continued to spin.Clinician states that air was entrained in the membrane.Patient came off bypass for approximately 1 minute to de-air membrane.Patient was hypotensive during and after event but was otherwise stable.

Brand Name
QUANTUM PUMP CONSOLE
Common Device Name
HEART LUNG MACHINE
Manufacturer (Section D)
SPECTRUM MEDICAL LTD
harrier4, meteor business park
cheltenham rd east
gloucester, GL2 9 QL,
UK  GL2 9QL,
MDR Report Key12353161
Report Number3006073153-2021-00008
Device Sequence Number19879077
Product Code DTQ
UDI-Device Identifier05060434422293
UDI-Public5060434422293
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
173834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQWS
Device Catalogue Number51-000001-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight78